Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 13, NWS Shreveport, LA

January 11, 20155 counties in Texas

NWS Shreveport, LA issued this river flood warning at Jan 11, 2015, 12:23 PM CST for 5 counties in Texas. It took effect at Jan 12, 2015, 9:00 AM CST. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Jan 11, 2015, 12:23 PM CST (18:23 UTC)
In effect from
Jan 12, 2015, 9:00 AM CST
Expired
Jan 14, 2015, 4:00 AM CST
In force
43 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 11.73 ft at Jan 10, 2015, 2:00 PM CST.

actionminormoderate101501/1101/1201/1301/1401/15
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WGUS44 KSHV 111823
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CST SUN JAN 11 2015

TXC005-225-373-455-457-121823-
/O.NEW.KSHV.FL.W.0013.150112T1500Z-150114T1000Z/
/DIBT2.1.ER.150112T1500Z.150113T0600Z.150113T1600Z.NO/
1223 PM CST SUN JAN 11 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR DIBOLL.
* FROM MONDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 11:15 AM SUNDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 12.4 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$
2 follow-up statements
802 
WGUS84 KSHV 121643
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CST MON JAN 12 2015

TXC005-225-373-455-457-131643-
/O.EXT.KSHV.FL.W.0013.000000T0000Z-150114T1200Z/
/DIBT2.1.ER.150113T0600Z.150113T1200Z.150113T1800Z.NO/
1043 AM CST MON JAN 12 2015

...THE FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD 
WARNING CONTINUES FOR
  THE NECHES RIVER NEAR DIBOLL.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM MONDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 12.2 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING OCCURS.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$
635 
WGUS84 KSHV 131216
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 AM CST TUE JAN 13 2015

TXC005-225-373-455-457-131246-
/O.CAN.KSHV.FL.W.0013.000000T0000Z-150114T1200Z/
/DIBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
616 AM CST TUE JAN 13 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE NECHES RIVER NEAR DIBOLL TEXAS.
* AT 515 AM TUESDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE BAYOU WILL CREST BELOW FLOOD STAGE AT 11.8 FEET DURING
  TUESDAY AFTERNOON.  FLOODING IS ENDING ON THE NECHES RIVER OF EAST 
  TEXAS AND THIS WILL BE THE FINAL STATEMENT ISSUED.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING OCCURS.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 11:50 AM CST, 33 minutes earlier.

Area forecast discussion, Jan 11, 11:50 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST SUN JAN 11 2015

.AVIATION...
GENERALLY DEGRADED FLIGHT CONDITIONS ARE EXPECTED OVER THE NEXT 24
HRS...AS AN UPPER LEVEL DISTURBANCE CONTINUES TO GENERATE
WIDESPREAD RAINFALL ACROSS THE REGION. WHILE RAIN WILL BE COMING
TO AN END DURING THE LATTER HALF OF THE TAF PD...DO NOT EXPECT
CONDITIONS TO IMPROVE UNTIL BEYOND 18Z MONDAY. LIGHT E TO SELY
WINDS WILL BECOME LIGHT AND VRBL OVERNIGHT...AND PICK UP OUT OF
THE N AT 5-10 KTS AFTER SUNRISE MONDAY. /12/

&&

.PREV DISCUSSION... /ISSUED 918 AM CST SUN JAN 11 2015/

DISCUSSION...
UPDATED FORECAST HAS BEEN SENT TO REMOVE THE WINTER WEATHER
ADVISORY HEADLINE FROM THE EARLY MORNING PACKAGE AS THE ADVISORY
WAS ALLOWED TO EXPIRE AT 9 AM. OBSERVATIONS THIS MORNING ARE
SHOWING TEMPERATURES PREDOMINANTLY ABOVE FREEZING ACROSS THE
ENTIRE REGION EXCEPT FOR A 32 DEGREE READING OR TWO ACROSS OUR
NORTHERN THIRD. NOT EXPECTING ANY MORE ICE ACCUMULATION FOR
THE EVENT. ALSO CHANGED PRECIP TYPE TO SHOWERS NOW THAT WE HAVE
REMOVED WINTER PRECIP WORDING AND REMOVED TSRA FROM THE GRIDS.

WILL REVISIT THE POP STRUCTURE OF THE FORECAST FOR THE REMAINDER
OF THE DAY A LITTLE LATER THIS MORNING. NO OTHER CHANGES ATTM.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  41  39  51  36  44 /  60  70  10  10  20
MLU  45  45  52  35  42 /  80  70  20  10  20
DEQ  36  33  45  31  40 /  60  50  10  10  10
TXK  37  35  46  32  40 /  60  70  10  10  10
ELD  39  37  47  33  40 /  80  70  10  10  10
TYR  40  36  48  34  43 /  40  20  10  10  20
GGG  40  37  49  34  43 /  40  50  10  10  20
LFK  45  43  53  39  48 /  40  40  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Jan 11, 9:21 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 AM CST SUN JAN 11 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
921 AM CST SUN JAN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD RAIN WILL CONTINUE FOR MUCH OF THE REGION TODAY. THERE IS
NO LONGER A CONCERN WITH LIGHT FREEZING RAIN AS TEMPERATURES SHOULD
REMAIN ABOVE FREEZING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ANOTHER ROUND OF POSSIBLE WINTER PRECIPITATION WILL ARRIVE LATE
TUESDAY NIGHT INTO WEDNESDAY FOR MAINLY AREAS ALONG AND TO THE
NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

13

In the hours before

Local storm report, Jan 11, 9:04 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 AM CST SUN JAN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    4 WSW HAWORTH           33.82N  94.72W
01/11/2015  E0.10 INCH       MCCURTAIN          OK   TRAINED SPOTTER

            SIGNIFICANT ICING IN TREES AND GLAZING ON SURFACES OF
            GROUND OBJECTS

&&

EVENT NUMBER SHV1500019

12
Local storm report, Jan 11, 9:56 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 AM CST SUN JAN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FREEZING RAIN    LONGVIEW                32.52N  94.76W
01/11/2015  E0.01 INCH       GREGG              TX   TRAINED SPOTTER

            LIGHT ICING IN TREE TOPS

&&

EVENT NUMBER SHV1500020

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 12:15 PM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches5 days
Jan 11, 12:20 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby5 days
Jan 11, 12:27 PM CSTRiver Flood WarningSHVGregg45 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.